MAUDE Adverse Event Report: CARDINAL HEALTH 1.9F ARGYLE SINGLE LUMEN PICC; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

CARDINAL HEALTH 1.9F ARGYLE SINGLE LUMEN PICC; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 43303
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
Customer reports: the baby was returned to the mother to hold and it was noticed that the scalp picc line felt wet.The line was dried and reassessed 15 minutes later.The line was still damp and noted to be leaking and there were bubbles of fluid from the line.The line leaked 2cm from the statlock on the actual continuous picc line, not the extension set of line.The line was re-threaded without complications.
 
Additional Manufacturer Narrative
The lot number was reported as unknown, therefore a manufacturing device history record (dhr) review or product/process changes review for the involved lot number could not be performed.However, all dhrs are reviewed to meet regulatory requirements prior to product release.One used catheter from an unknown lot number was received inside of a generic plastic bag for analysis and investigation.Testing was performed on the returned sample.A visual inspection revealed that the catheter showed signs of use such as blood and it was identified that the catheter was broken below the butterfly.The physical sample evaluation revealed that the catheter has a leak at the end of the hub and shows marks of wear, causing the observed leak.Based on the customer report which states: ¿the device was inserted on (b)(6) 2023, in the nicu and removed on (b)(6) 2023¿ this information led to the conclusion that the damage of the device was not manufacturing related since the catheter was used on the patient and was evaluated for different causes such as man, material, equipment and there were no potential manufacturing process that could cause the catheter to break causing a leakage based on this investigation.There are no corrective actions required as the reported condition was not confirmed as manufacturing related.

Brand Name
1.9F ARGYLE SINGLE LUMEN PICC
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
CARDINAL HEALTH
777 west street, mansfield, ma
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
edificio b20 calle #2 zona fra
alajuela
CS  
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key18005075
Report Number3009211636-2023-00826
Device Sequence Number6650487
Product Code LJS
UDI-Device Identifier10884527004645
UDI-Public10884527004645
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number43303
Device Catalogue Number43303
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2023
Supplement Date Received by Manufacturer10/24/2023
Initial Report FDA Received Date10/25/2023
Supplement Report FDA Received Date01/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown